Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page
Users Online: 170


CASE REPORT
Year : 2015  |  Volume : 12  |  Issue : 2  |  Page : 71-73

Life threatening ANCA associated vasculitis on Carbimazole exposure


1 Department of Endocrinology, Army Hospital, Delhi Cantt, India
2 Department of Rheumatology, Army Hospital, Delhi Cantt, India

Correspondence Address:
Vimal Upreti
Department of Endocrinology, Army Hospital, Delhi Cantt 110 010
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0973-0354.153343

Rights and Permissions

ANCA-associated vasculitis is a rare side effect of commonly used thionamide group of anti-thyroid drugs. It is most commonly associated with use of propylthiouracil and p-ANCA positivity. However, rarely it has been reported with carbimazole exposure and c-ANCA positivity. Here we report a case of life-threatening episode of c-ANCA-associated vasculitis in a female patient of Graves' disease on exposure to carbimazole, who was managed successfully by discontinuation of carbimazole and immunosuppressive therapy. A high index of suspicion is required for diagnosing such cases, who if not diagnosed correctly, may have adverse outcome.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2117    
    Printed62    
    Emailed0    
    PDF Downloaded198    
    Comments [Add]    

Recommend this journal